# SDR BIER20171017001

- Difficulty date: September 6, 2017
- Submitted: October 17, 2017
- Operation: Air carrier
- Aircraft: N588AM
- Make and model: Cessna T240
- Aircraft serial: T24002053
- Aircraft time: 687 hours
- Engine: Cont TSIO550C
- Engine time: 619 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Washer
- Part number: 501868
- Condition: Unsecure
- Location: Rocker Shaft Tab
- Part time: 619 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE,  THE ENGINE HAD ROCKER COVERS LEAKING.   REPLACED THE GASKET.   TECHNICIAN FOUND THE LOCKING TAB WASHER WAS NOT BENT UP TO PREVENT SCREW  FROM LOOSENING ON THE NR  3 &  5 CYLINDERS EXHAUST ROCKER SHAFT.  LAST MAINTENANCE PREVIOUSLY ON THIS ENGINE PRIOR TO THE ENGINE ASSEMBLY BEING INSTALLED BY THIS REPAIR STATION WAS DONE AT CONTINENTAL MOTORS SERVICES UNDER THEIR WORK ORDER ES-7506, FAA FORM 8130-3 DATED 3/17/2017 FOR ENGINE RETURN TO SERVICE AND THEIR LOG ENTRY DATED 3/21/17. ENGINE WAS SENT TO CONTINENTAL MOTOR SERVICES FOR TEAR DOWN INSPECTION DUE TO PREVIOUS TURBOCHARGER FAILURES AND METAL CONTAMINATION. THE FAILURE TO SECURE THE TABS WAS MISSED BY CONTINENTAL MOTORS DURING THE ENGINE BUILD UP. THIS REPAIR STATION DETECTED THIS ERROR DURING THE ROCKER COVER GASKET REPLACEMENT PROCESS. PICTURES OF # 3 & #5 CYLINDER TAKEN WHEN ERROR WAS DETECTED BY TECHNICIAN. CONTINENTAL MOTOR SERVICES RETURN TO SERVICE OF ENGINE ON HAND.
